Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


does my HIV regimen cause lipoatrophy?
Dec 5, 2011

I just started this regimen maybe a week ago! I am on Truvada Prezista and Norvir. What medicines are better to take if so.

Response from Dr. Pierone

Hello, and thanks for posting.

The combination of Truvada, Norvir, and Prezista consists of a boosted protease inhibitor (Norvir/Prezista) along with 2 nucleoside reverse transcriptase inhbitors co-formulated in one tablet (Truvada).

This regimen would be considered highly potent, because of the boosted protease inhibitor. Truvada has become the preferred backbone of most antiretroviral regimens, partly because it is less likely to produce lipoatrophy compared to other agents in this class.

There is much interest in the study of nucleoside-sparing cocktails to see if potential side effects could be further reduced. One example of this would be the use of Norvir/Prezista together with an integrase inhibitor like Isentress. As of yet, we do not have evidence of diminished risk of lipoatrophy with nuke-sparing regimens, but as these studies mature we may find alternative strategies to maintain virologic control with fewer side effects.

Stay tuned!



Previous
testosterone and lipodystrophy
Next
stocrin and truvada, facial waisting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement